Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking Tetralysal/lymecycline and diane. Having spots on chin and forehead. Causing hormonal imbalance?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 1982
Answered : 2809 Questions
Question
I have recently started taking Tetralysal/lymecycline only one daily for 28 days against acne, I also take diane 35 because of cystic acne on my chin. I have started to have spots on my chin and forehead again after 6 months being on diane 35 therefore I went to see a dermatologist who gave me tetralysal. My only concern is that the diane35 effect will stop working while taking tetralysal and that this can cause hormonal dis- balance and therefore my acne can get even worse, basically I would like to know whether the antibiotics can influence hormonal levels to the point that diane 35 will have no effect on my skin....I am not worried about contraceptive
effect at all. The doctor knows I am on diane 35 but he didnt mention that it can have an impact on diane35. When I read the leaflet it says that can influence contraceptive pills. My acne is hormonal btw, I have had a lot of stress and after my stress gone i started having oily skin and cystic acne which is causing me stress again...I have taken pills now of tetralysal and wanted to stop today when I found out that my diane 35 effect can stop working or get worse......I dont want to cause myself hormonal dis-balance as it can cause worse acne than before. thank you again.
Posted Tue, 5 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Ilyas Patel 37 minutes later
Brief Answer:
Diane 35 interacts with tetracycline,so don't take

Detailed Answer:
Hi,

You are having acne vulgaris and acne cystica. And you are takin tetracycline and Diane 35.

Diane 35 is a combination of cyproterone and ethinyl estradiol.

If it is not needed, avoid it, as there are many side effects.

Tetracycline interacts with Diane 35.

There are other good drugs for acne vulgaris and cystica.

Take azithromycine 500 mg daily for one month and then three tablets in a week for 6 to 12 months.

Take zinc sulfate 220 mg daily.

In cysts ,you may take steroid injection by dermatologist.

Apply clindamycine gel in morning and adapalene gel at night.

Cleanse the face with salicylic acid containing face wash.

Avoid stress.

Avoid oily food,ghee and milk.

Have patience for the result.

You may be benefitted within few months.

I hope you got my answer. Still if you have query,you are welcome.

Wishing you early recovery.

Thanks.

Dr.Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Taking Tetralysal/lymecycline and diane. Having spots on chin and forehead. Causing hormonal imbalance? 10 hours later
Hello,

Thank you for your answer, I would like to know how they interact together in what way? can diane 35 stop working in terms of the anti-androgenic effect?.....I know all about diane 35 and I m planning on changing them. I have 5 days left to take them then I want to change to Jeanine/contraceptive pill (dienogest and ethinyl estradiol). they are very good in terms of side effects and also has anti-androgenic effect and also have lower level of ethinyl estradiol, which is safer. So I would like to know: how they interact together in what way? can diane 35 stop working in terms of the anti-androgenic effect?.
And also can I now stop taking tetralysal as I haven't realized that diane 35 can have lower or non work effect while taking tetralysal. Basically i don't want to cause any hormonal disbalance to myself at the moment. I dont know if you know what I mean....Also if you have a look in your brief answer the end of your sentence is missing.... I have found your answer helpful mainly with your advise on what to use for the face wash and the drugs. I went privately to dermatologist but he hasn't told me about face wash.....my acne is not that bad as it sound maybe but it is causing me issues with self esteem as I ahvent had spots before (this type).....I have maybe 3 spots on my chin sometimes 4 but they are painful, diane 35 stopped this happening for 3 months but they are back ...maybe not as big but they are back...and that's why I am lost....a year ago I haven't had a single spot on my face. but everything has changed ....I had dry nice skin while being on Jeanine for 3 years in the past and after my stress period I started to have an oily face, T zone I would say, and my pores are larger on my nose and chin mainly ....I have taken 5 pills of tetralysal and have 23 left to take, can you please advise me if I can come off them (in case they have a big impact on diane 35 or any hormonal levels) can't get worse acne

Thank you
 
 
Answered by Dr. Ilyas Patel 7 hours later
Brief Answer:
Diane35 & tetracyclines should not be used together.

Detailed Answer:
Hi,

Welcome back.

Diane 35 has multiple side effects like headache, nausea ,vomiting, increase or decreased sexual interest, wait gain or loss, swelling of ankles and feet, fatigue and it is contraindicated in many conditions, like pregnancy, breast feeding, DM, liver diseases, migraine, obesity, High blood pressure, smoking habit..etc

Tetracycline is also notorious drug and may cause many side effects.

Both the drugs when taken, may increase the side effects of each other and reduce the good effects. That is why one should avoid to take both the drugs at a time.

Diane35 should not be used only for the purpose of birth control. Women should use a non-hormonal method of birth control (such as condoms).

If you wish to take Diane35, then for acne you may take azithromycine instead of tetracycline.

I hope you got my answer.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Taking Tetralysal/lymecycline and diane. Having spots on chin and forehead. Causing hormonal imbalance? 41 minutes later
Hello,

Thank you, but you haven't answered my question in terms what will happen now if I stop taking tetralysal I have taken 5 pills of 28. can I stop taking it then?And also the azithromycine you recommended I would like know whetere this one doesn't interact with contraceptive pill? I read a leaflet and is says that can influence contraceptive pill, so what is the difference then between tetralysal and azithromicyne in terms of diane 35 or other birth control pill?
I am on diane 35 due to acne mainly oily scalp and face, but I m coming off them as I have mentioned. also I want to know why you prefer azithromicyne? I am interested in your opinion. can I stop taking the tetralysal then?
Thaank you

 
 
Answered by Dr. Ilyas Patel 30 minutes later
Brief Answer:
Use only azithromycine tab for acne.

Detailed Answer:
Hi,

You are taking Diane 35 for acne right? Complete the course and then stop.

As such diane35 is having many side effects, it should be avoided.

Tetralysal may be stopped due to side effects.

You start Azithromycine only ...ok

You may be benefitted.

And local application may be done on acne lesions.

For birth controll, do not use contraceptive pills, non hormonal methods like condom
may be used.

Do no be confused.

Avoid stress and worries.

I hope now you may be satisfied with my answer.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Follow-up: Taking Tetralysal/lymecycline and diane. Having spots on chin and forehead. Causing hormonal imbalance? 29 minutes later
Hello,

Thank you, i will stop taking tetralysal as of today, can i ask why you think azithromycine is a better drug?what is the difference? thank you
 
 
Answered by Dr. Ilyas Patel 35 minutes later
Brief Answer:
Azithromycine is safe drug.

Detailed Answer:
Hi,

Thanks for satisfaction.

Azithromycine is having lesser side effects and more potent drug in comparison with tetralysal. You can take for long time. 500 mg daily for one month then 500 mg three days a week..mon,tue,wed. till you get good result.

Wishing you good health.

Dr. Ilyas Patel MD





Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor